Archives

  • 2018-07
  • 2018-10
  • 2018-11
  • 2019-04
  • 2019-05
  • 2019-06
  • 2019-07
  • 2019-08
  • 2019-09
  • The beats with high amplitude J wave with

    2019-05-13

    The beats with high-amplitude J wave with short preceding DIs induced low systolic blood pressure, indicating weak cardiac contractility due to decreased calcium influx through I and calcium release during ventricular systole. In contrast, the beats with low-amplitude J wave preceded by long DIs induced increased systolic blood pressure. The stunned myocardium resulting from TC may cause damage to the properties of I and cause its slow recovery from inactivation. If I recovery is sufficiently lower than I recovery, a high-amplitude J wave can be expected after a short DI, while I recovery progresses in longer DIs to overcome I recovery. Hence, the amplitude of the J wave in the beats with longer DIs somewhat decreases compared with that in the beats with shorter DIs. Therefore, we hypothesize that the balance between I and I may determine the amplitude of the J wave, depending on the preceding DI.
    Conclusions The patient in this regulator of g protein signaling study had prominent J-wave alternans and TWA associated with mechanical alternans during cardiac stunning in TC. The beats with short preceding DI caused high-amplitude J waves, whereas those with long preceding DIs produced low-amplitude J waves. The electrical and mechanical alternans disappeared with the improvement of myocardial stunning, suggesting the involvement of I. The balance between I and I may determine the amplitude of the J wave.
    Conflict of interest
    Introduction Bepridil is a Na+, K+, and Ca2+ channel blocker that is effective for atrial fibrillation (AF), and is currently used as a second-line therapeutic agent for AF in Japan. Interstitial pneumonia (IP) is a well-known adverse effect associated with amiodarone, and sporadic cases of bepridil-induced IP (BIP) have been reported [1–6]. Previous studies have reported that the interval from bepridil administration to the onset of dyspnea due to IP was 4–60 days, except for the patient described by Suzuki et al. [5], who developed dyspnea 226 days after starting treatment.
    Case report A 63-year-old man was being followed up after coronary artery bypass grafting and left ventricular (LV) aneurysmectomy for extensive anterior myocardial infarction with an LV aneurysm. The patient had been taking aprindine at 40mg/day for paroxysmal AF since August 2006; however, sinus rhythm (SR) was not maintained. Therefore, the patient discontinued aprindine, and was switched to bepridil at 100mg/day on May 25, 2011. SR was maintained after a change to bepridil. The patient was referred to our hospital with the chief complaint of slight exertional dyspnea on October 22, 2012. On examination, his blood pressure was 100/50mmHg, pulse rate was 56 beats/min, respiratory rate was 20 breaths/minute (Hugh–Jones class II), and temperature was 36.0°C, and fine crackles were slightly audible in the bilateral upper-to-middle lung fields. His white blood cell count was slightly elevated at 9000/μL, and his KL-6 and brain natriuretic peptide levels were elevated at 812U/L (normal, <500U/mL) and 219pg/mL (normal, <18.4pg/mL), respectively. Other routine hematological test results were unremarkable. Arterial blood gas analysis showed respiratory alkalemia (pH 7.461, PaO2 92.0Torr, PaCO2 28.5Torr; O2 free). Chest radiography and computed tomography (CT) revealed diffuse bilateral peribronchial infiltration located in the upper-to-middle lobes (Fig. 1A and B). Based on the hematological test results, there was no evidence of collagen disease or infection. Since several cases of BIP had been reported and the patient was not taking any other drug known to cause IP, we suspected BIP. We discontinued bepridil and followed him carefully in the outpatient department. One week after presentation, his chest radiographic findings slightly worsened. Therefore, he was admitted to our hospital on November 1, 2012. Bronchoscopy was performed after admission, with the bronchial alveolar lavage fluid (BALF) showing inflammatory cells (3.75×105/mL) and an increased percentage of alveolar lymphocytes (48.6%). The CD4+/CD8+ ratio of the BALF was 0.70. Owing to warfarinization, a transbronchial lung biopsy was not performed. The blood drug lymphocyte stimulation test (DLST) was strongly positive for bepridil (stimulation index, 207%).